Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: Sprintec and Cipro
|confused&curious - Mon Aug 09, 2010 4:26 pm||
Hello. I have been taking Sprintec for some time now. Earlier in my 28 day packet I was given Cipro 500mg 2x a day for a UTI. I was taking the course of antibiotics during my period and continued them after my period. My boyfriend and I had unprotected sex once on the day right after my period...Will the Cipro affect my birth control in this case?
|Debbie Miller, RN - Thu Aug 12, 2010 10:11 am||
There is one antibiotic (Rifampin, used mostly to treat tuberculosis) that affects birth control pills. Because of that discovery it was once thought that other antibiotics might have the same effect but this has been mostly proven to not be the case so I would not worry about the Cipro use. It is unlikely it would be a problem with the pill. Some women choose to use a backup method during antibiotic use just in case and that is fine but it is not the risk we once worried it might be.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.